A 23-year-old female asked:
I've been taking 2400mg of advil (ibuprofen) a day for 2 months everytime i get a headache now i'm getting heartburn & pain in stomach. how do i get rid of it?
1 doctor answer • 2 doctors weighed in
Allergy and Immunology 12 years experience
Rebound?: Phenomenon is known as rebound headache and occurs when you use daily meds to treat the original headache. Its a vicious cycle. The headache worsens whenever you haven't taken the meds. You become dependent. This amount of Advil (ibuprofen) will also harm protective lining in the stomach. You need to see a physician urgently to 1) work up potential headache causes, 2) adjust pain management plan, 3) treat gut
Created for people with ongoing healthcare needs but benefits everyone.
2k viewsReviewed >2 years ago
Last updated Nov 12, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.